Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Midland/Odessa, TX

February 25, 2000Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 25, 2000, 12:00 AM CST for Scurry County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 25, 2000, 12:00 AM CST (06:00 UTC)
Expired
Feb 25, 2000, 1:00 AM CST
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 12:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 250602
SVRMAF
TXC415-250700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 AM CST FRI FEB 25 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCURRY COUNTY IN TEXAS

* UNTIL 100 AM CST

* AT 1157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF ARAH...MOVING NORTHEAST AT 40
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  KNAPP...RANDALLS CORNER...FLUVANNA...DERMOTT...ARAH...HUDD AND
  SNYDER.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA.

LAT...LON 3279 10117 3254 10117 3276 10068 3294 10067
          3294 10117

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Feb 24, 3:20 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
320 PM CST THU FEB 24 2000

POTENT NEGATIVELY TILTED UPPER TROUGH/LOW MOVING INTO WESTERN UTAH
AT THE MOMENT. LOW LEVEL WINDS HAVE BACKED TO THE SOUTH ALL THE WAY
WESTWARD TO THE NEW MEXICO MOUNTAINS IN RESPONSE TO APPROACH OF
TROUGH. EXPECTING LOW LEVEL MOISTURE TO CONTINUE TO INCREASE
THIS EVENING AND TONIGHT AS TROUGH CONTINUES TO APPROACH REGION. DRY
LINE WILL ALSO SHARPEN WITH COLD AIR ADVECTION BEGINNING IN THE MID
LEVELS THIS EVENING. DESPITE EXTENSIVE HIGH CLOUD SHIELD TO THE WEST
STILL EXPECTING STRENGTH OF UPPER TROUGH TO TRIGGER CONVECTION THIS
EVENING AND TONIGHT IN THE EASTERN HALF OF THE PERMIAN BASIN AHEAD
OF THE DRY LINE. WILL INCLUDE CHANCE OF THUNDERSTORMS INCLUDING AND
EAST OF AN ANDREWS...ODESSA...FORT STOCKTON LINE AND MENTION
POSSIBLE SEVERE. WILL GO WITH WINDY WORDING BEHIND DRY LINE ALL
AREAS PER GRADIENT. WILL ISSUE A HIGH WIND WARNING TONIGHT FOR THE
GUADALUPE MOUNTAINS AS 50 KNOT 700 MILLIBAR WEST WIND TRANSLATES
INTO THE REGION LATER TONIGHT.

STRONG WIND FIELDS TO OCCUR FRIDAY PARTICULARLY ACROSS THE NORTHERN
THIRD OF THE COUNTY WARNING AREA AND MOUNTAINS. CHECKLIST INDICATES
POSSIBLE HIGH WIND EVENT IN NORTHERN LOWLANDS AND PROBABLE IN THE
MOUNTAINS. WILL ISSUE A HIGH WIND WATCH FOR THE NORTHERN LOWLANDS
AND WARNING FOR THE DAVIS AND GUADALUPE MOUNTAINS. WITH THE STRONG
WINDS WILL MENTION BLOWING DUST.

WEATHER TO QUIET DOWN FRIDAY NIGHT AND SATURDAY BUT STRENGTH OF
DEPARTING SYSTEM WILL KEEP WINDS AND TEMPERATURES UP FRIDAY NIGHT
WITH MENTION OF WINDY WORDING ACR0SS THE NORTHERN THIRD OF THE
COUNTY WARNING AREA ON SATURDAY.

IN THE EXTENDED NEXT AMPLIFIED DISTURBANCE DUE INTO SOUTHERN PLAINS
ON MONDAY. ECMWF AND UKMET HAVE BECOME MORE IN AGREEMENT WITH MRF ON
AMPLIFICATION OF THIS SYSTEM. MENTIONED A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS EASTERN COUNTY WARNING AREA AHEAD OF DRY LINE
ON MONDAY. TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS.

MAF  47/67/40/70  3000
LSA  45/65/37/67  3000
E41  46/67/40/68  3000
6R6  52/72/45/73  3000
MRF  38/65/33/62  -000
CNM  43/67/37/72  0000

.MAF...
TX...HIGH WIND WARNING TONIGHT AND FRIDAY GUADALUPE MOUNTAINS AND
GUADALUPE PASS TXZ-057. HIGH WIND WATCH FRIDAY FOR THE NORTHERN
HALF OF THE PERMIAN BASIN AND DAVIS MOUNTAINS
TXZ045>048-050>053-058>063-067-074

NM...HIGH WIND WARNING TONIGHT AND FRIDAY FOR THE GUADALUPE
MOUNTAINS OF EDDY COUNTY TXZ-027. HIGH WIND WATCH FRIDAY FOR EDDY
AND LEA COUNTY PLAINS TXZ-028>029

12

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningMAFBorden, Howard51 min
Feb 24, 11:49 PM CSTSevere Thunderstorm WarningMAFGlasscock, Midland56 min
Feb 25, 12:16 AM CSTSevere Thunderstorm WarningMAFHoward59 min
Feb 25, 12:29 AM CSTSevere Thunderstorm WarningMAFUpton61 min
Feb 25, 12:33 AM CSTTornado WarningMAFGlasscock42 min
Feb 25, 12:50 AM CSTSevere Thunderstorm WarningMAFReagan55 min
Feb 25, 12:51 AM CSTSevere Thunderstorm WarningMAFMitchell54 min
Feb 25, 12:59 AM CSTSevere Thunderstorm WarningMAFScurry61 min
Feb 25, 1:15 AM CSTSevere Thunderstorm WarningMAFGlasscock60 min
Feb 25, 1:45 AM CSTSevere Thunderstorm WarningMAFReagan60 min
Feb 25, 1:51 AM CSTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.